Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

BARB!, Naturopath visit results, please read

Posted by McPac on August 27, 2003, at 23:23:25

In reply to Re: BARB!, Naturopath visit results, please read McPac, posted by BarbaraCat on August 27, 2003, at 21:22:39

Remeron at 45mg is when I started feeling anxiety and unbalance. The NE effect that kicks in that level is pretty harsh. I'd put money on the possibility that this is what's contributing to your irritability.

>>>>>>>>>>> Oh yeah! Up to 30 mg of Rem I can handle---though at 30mg I don't quite get enough mood-lift and it does squat it seems for anxiety (just seems WEAK at that dose).....but at 45 mg, that stupid NE kicks in, I get angry and irritable and somewhat agitated.....45 mg is too activating for me.....maybe that energetic, activating stuff is great for some folks, NOT me it seems!
Why Remeron?

>>>>>>>>>>>> Only because it is one of a VERY few non-ssri AD's that has worked for OCD for some folks. At low-doses I love it...that higher dose-NE effect ruins it for me!). I don't get as many side effects at all from Rem (except at 45mg!!)....but it just seems too weak at 30mg...for me anyway.

I was a devoted fan for a while, but eventually dropped it like a hot potato. I clung on to it at 15mg for a few months after starting lithium and still felt icky.

>>>>>>>>>> Rem at 7.5 mg makes a GREAT sleep aid.

Someone on this board said 'just stop taking it, cold turkey'. I did. It was the easiest med to quit and I felt better almost immediately.

>>>>>>>> Yes, it is easier and quicker to quit.

I'm one of those classic cases who can't take SSRI's or their analogs because of the BP.

>>>>>>>>>>>>> Barb, it seems that some meds I CAN handle well at lower-moderate doses (but they're usually not totally effective there) YET those same meds, when I hit certain slightly higher dose levels, cause the anger/irrit/agitation.........it seems to me that the anger/irrit/agit comes out when those meds hit a certain activation level....like Zoloft, at 50 mg I'm okay, but 75 mg starts the anger....Remeron, 30 mg ok, 45 mg, ANGER....same w/ other meds....it's like a certain activation level is reached and then whammo! along w/ that increased activation comes the nasty effects....does that make sense? Seems like there's got to be some psychiatric term for that? (they've got a term for everything else, lol)

Maybe there's another med that would work better for you. I just have a bad feeling about Remeron. It sure made me feel jittery once I got to 45mg. Here's a site I found on OCD and meds:

http://www.ocfoundation.org/ocf1050a.htm

>>>>>>>>>>> The OCFoundation! I used to belong to that....glad to see that site again!

You originally asked about BPI vs. BPII. Of course, BPI is more severe, that goes without question. I'm not sure if it's just a matter of degrees of symptoms or not. BPII is characterized by occasional hypomania but primarily depression that doesn't get better with SSRI's.

>>>>>>>>>>>>>>> Barb, I'm definitely primarily depressed w/ the occassional mini-highs ....... yet the ssri's work GREAT (but I took the ssri's with low-dose lith....don't think I'd do well w/ssri without lith.......so does that sound more like bp2?......never had the psychotic symptoms......the lows get unbelievably low though (w/out meds)....... have had TERRIBLE anxiety mixed together w/ lows before........still sound more bp2?

BPI's have psychosis and frequent manias. If there are mixed states involved, BPI's are much more severe and hallucinogenic than BPIIs. There's a definite psychosis present.

>>>>>>>>>>>>> Can someone be bp1 even if they've NEVER had the psychotic part?

You might already be familiar with this website, but I think he's got the best BP info around:

http://www.psycheducation.com/depression/frameset.html

Thanks!

If I were you, here's what I'd do. I'd go back to your former dose of lithium, 600mg wasn't it?

>>>>>>>>>> Yep, 600 mg lith does the trick! Could probably get by w/ 450 too but I've restarted the 600 already (Barb---does such a low lith dosage...plus my PUNY blood level....does that indicate that I don't have a terribly severe case of bp? maybe a milder case? (although the lows, as I said, ARE severe w/ out meds)

I'd take clonazepam, low dose, 3x a day for 2-3 weeks to break the anxiety cycle. I personally didn't get addicted to it at all and was able to take it when needed after that 3 week loading.

>>>>>>>>>>>>> I think that many folks REALLY need something to keep their anxiety away...keeping that anxiety away often leads to keeping depression and the other crap away...seems like anxiety often leads to depression then on to other terrible symptoms )anxiety>depression>"everything" at once!......kick anxiety's butt and oftentimes avoid the rest! Klonopin is definitely a drug I've got my eye on (took xanax years ago, great! but incredibly hard to get off of...that's why I've tried to stay away from Klonopin so far)

I'd try to find some other med than Remeron. Perhaps you've tried others and this is the best one so far?

>>>>>>>>>>>>> again, non-ssri ocd meds are VERY few.

Maybe it will be OK once you calm the anxiety with clonazapam. Maybe the lithium will calm things down. But I'm tellin' ya, Remeron is a strange one and there's got to be something else out there for you.

>>>>>>>>>>>> I really think I know what I'm going to try next---Celexa.....it's an ssri I know....I'm very confident it will work for the dep/ocd/anxiety for me....again, my ssri problem is that anger/irrit thingy ..... but I think I can handle Celexa....esp. on lith 600 mg/day....I HATE calling any doc and asking for a new med trial...but tomorrow I am.

About Primal Defense. I'm about at 6 of those teeny little measures a day. I think it's helping cause I'm not feeling so toxic, but I sure wish I could poop a whole lot more. I thought PD was going to help with that. Oh well, irritable bowel syndrome is just one of those things that comes with fibromyalgia. As I get better, my plumbing will improve. PD is helping out in the meantime. My naturopath recommends it and if it's good enough for her, then by golly, it must be good. How about you?

>>>>>>>>>>>>> I've never tried it yet Barb....I'd love to believe (and find out) that some NATURAL substance could really, dramatically improve major psych symptoms....don't know if Primal Defense can do much on its own....maybe a piece of the puzzle....seems like cleaning out the inside and taking great care of the inside should help though....I'll no doubt try it in time...take care BC! THANK YOU so much also!!!!
- Barbara


--------------------------------------------------------------------------------



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:McPac thread:9730
URL: http://www.dr-bob.org/babble/20030823/msgs/254914.html